Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 221, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2016, 8:18 PM MDT for Arthur County, Keith County, Nebraska. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2016, 8:18 PM MDT (02:18 UTC)
- Expired
- Jul 22, 2016, 9:00 PM MDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Arthur County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:20 PM MDT | TSTM WND GST 60 | 18 N Ogallala, NE | REPORT OF 60 MPH WINDS AND 1.90 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5536 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted.
080 WUUS53 KLBF 230218 SVRLBF NEC005-101-230300- /O.NEW.KLBF.SV.W.0221.160723T0218Z-160723T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 818 PM MDT FRI JUL 22 2016 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA... NORTHWESTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA... * UNTIL 900 PM MDT * AT 818 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEMOYNE...OR 16 MILES NORTHWEST OF OGALLALA...MOVING EAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... KINGSLEY DAM...LEMOYNE...BELMAR AND OTTER CREEK CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 96 AND 112. HIGHWAY 92 BETWEEN MILE MARKERS 123 AND 138. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4119 10163 4129 10199 4147 10197 4139 10158 TIME...MOT...LOC 0218Z 273DEG 15KT 4133 10188 HAIL...1.00IN WIND...<50MPH $$ CDC
1 follow-up statement
038
WWUS53 KLBF 230235
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM MDT FRI JUL 22 2016
NEC005-101-230300-
/O.CON.KLBF.SV.W.0221.000000T0000Z-160723T0300Z/
ARTHUR NE-KEITH NE-
835 PM MDT FRI JUL 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL ARTHUR AND NORTH CENTRAL KEITH COUNTIES...
AT 835 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEMOYNE...OR
14 MILES NORTH OF OGALLALA...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEMOYNE AND KINGSLEY DAM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 61 BETWEEN MILE MARKERS 96 AND 111.
HIGHWAY 92 BETWEEN MILE MARKERS 131 AND 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4125 10185 4144 10184 4139 10158 4119 10163
TIME...MOT...LOC 0235Z 270DEG 17KT 4135 10170
HAIL...1.00IN
WIND...60MPH
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 5:27 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 5:27 PM MDT, 2 hours 51 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 627 PM CDT FRI JUL 22 2016 .SYNOPSIS... Issued at 344 PM CDT Fri Jul 22 2016 This morning's H5 analysis had high pressure centered over the Oklahoma panhandle. This feature extended west to off the California coast and east into western Alabama. On the periphery of this feature, shortwaves were located over northwestern Kansas, northern Utah, western Nevada and Baja California. North of the high, ridging extended north into the Dakotas. West of this ridge, a trough of low pressure was located over western Washington and extended south into northern California. A 50+ kt jet streak was south of the shortwave and extended from northern California into western Montana. At the surface, a stationary front was anchored over southern and western South Dakota with a surface trough extending south from this feature, a trough of low pressure extended from southeastern South Dakota into eastern Nebraska and central Kansas. Very moist air was present across western and north central Nebraska this afternoon with dew points in the mid to upper 70s. The exception was over portions of the sandhills and the eastern panhandle, where dew points were in the upper 50s to 60s. Readings as of 3 PM CDT ranged from 92 at Broken Bow to 98 at Imperial. && .SHORT TERM...(This evening through Saturday) Issued at 344 PM CDT Fri Jul 22 2016 A weak surface front combined with an upper level disturbance will bring isolated to scattered thunderstorms to the area tonight. The best chance will be generally along and south of an O'Neill to Thedford to Ogallala line, which is closer to the stalled front across southwest and south central Nebraska. Overall shear is quite weak again today within subtropical plume around upper level high pressure centered to our south, but surface based cape is very strong. Expecting that a few storms could produce gusty winds and brief heavy rain, but hail is a minimal threat due to such warm air aloft and weak shear. A shortwave disturbance will move across southern Canada and the northern plains Saturday, which will drive a cold front south across the area. Ahead of the front expect another hot and humid day, and have extended the heat warning and advisory ahead of the front from roughly Ainsworth to Grant and areas to the southeast. There is a slight chance for thunderstorm development later Saturday afternoon along the front from the O'Neill area southwest through Broken Bow and McCook. .LONG TERM...(Saturday night through Friday) Issued at 344 PM CDT Fri Jul 22 2016 n the mid range, the main forecast challenge is precipitation chances Saturday night/Sunday. For Saturday night, a cold front will pass through the far eastern portions of the cwa and is expected to clear the forecast area by mid evening. Thunderstorms will be possible INVOF of the front in the east and far southeastern forecast area through mid evening. This activity will shift quickly east and south overnight as the front stalls off to the south of the forecast area. The next threat for precipitation will arrive on Sunday north of the frontal boundary. Both the NAM and GFS solutions develop a nice area of lift along the H7 front Sunday. This feature is anchored across the central forecast area. Have introduced some low pops across the forecast area-from the sandhills south, for Sunday. Have kept pops fairly low as qpf's will be light given the drier layer below 10000 ft agl. Precipitation chances will shift south into the southern cwa for Sunday night as a shortwave trough lifts over the stalled out frontal boundary. ATTM the bulk of pcpn should be INVOF of the front, so have opted for only slight chance pops in the forecast area Sunday night. On Monday, we will see mainly dry conds as the surface front is forced further south into central Kansas. By late afternoon/evening the front will begin to lift north over eastern Colorado as southerly winds develop on the back side of exiting high pressure. Isolated thunderstorms will be possible in some western areas late Monday into Monday night in the vicinity of theta e axis. Upper level high pressure will continue to drift west into the swrn CONUS next week. Westerly flow aloft will become more northwesterly toward the middle of next week. This will result in a more active pattern with seasonal highs in the 80s. There will be a threat for thunderstorms each day particularly in the late afternoon and evening hours. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 627 PM CDT Fri Jul 22 2016 Radar trends and upper level wind fields suggest the thunderstorm complex across Western Nebraska will move slowly east-northeast tonight. Storm coverage is very uncertain given than the model are showing poor skill. The forecast uses an extrapolation of the ongoing radar coverage. && .LBF Watches/Warnings/Advisories... Heat Advisory until 7 PM CDT /6 PM MDT/ Saturday for NEZ058-069- 070. Excessive Heat Warning until 7 PM CDT Saturday for NEZ006>010- 026>029-037-038-059-071. Excessive Heat Warning until 7 PM CDT /6 PM MDT/ this evening for NEZ005-024-025-036-094. Heat Advisory until 6 PM MDT this evening for NEZ004-022-023-035- 056-057. && SYNOPSIS...Buttler SHORT TERM...Taylor LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jul 22, 3:00 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT FRI JUL 22 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-232100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 400 PM CDT FRI JUL 22 2016 /300 PM MDT FRI JUL 22 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. SOME OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS BEING THE MAIN THREAT. HEAT INDEX VALUES OVER 105 DEGREES CAN BE EXPECTED EARLY THIS EVENING ALONG AND EAST OF AN AINSWORTH TO NORTH PLATTE LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. IT WILL BE HOT ONCE AGAIN SATURDAY AHEAD OF A COLD FRONT. HEAT INDEX VALUES WILL ONCE AGAIN TOP 105 DEGREES IN PLACES ALONG AND EAST OF AN AINSWORTH TO NORTH PLATTE LINE. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF THE FRONT FROM O'NEILL TO MCCOOK AND AREAS TO THE EAST. CHANCES FOR THUNDERSTORMS RETURN TO THE REGION MUCH OF NEXT WEEK. LATER FORECASTS WILL REFINE THE POTENTIAL FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Jul 22, 6:08 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM MDT FRI JUL 22 2016
NEZ022-230100-
GARDEN NE-
608 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARDEN COUNTY UNTIL
700 PM MDT...
AT 608 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF CRESCENT LAKE NWR...OR 23 MILES NORTHWEST OF OSHKOSH...
MOVING EAST AT 25 MPH.
1 TO 2 INCHES OF RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRESCENT LAKE NWR...TRALNOR LAKE...DEER LAKE...MUMPER AND RICHARDSON
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4195 10259 4174 10222 4161 10249 4161 10264
4174 10264 4175 10267 4177 10268 4183 10268
TIME...MOT...LOC 0008Z 253DEG 22KT 4170 10258
CDCSpecial weather statement, Jul 22, 6:32 PM MDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM MDT FRI JUL 22 2016
NEZ022-230115-
GARDEN NE-
632 PM MDT FRI JUL 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARDEN COUNTY UNTIL
715 PM MDT...
AT 632 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OSHKOSH...MOVING NORTH AT 15 MPH.
1 INCH OF RAINFALL...DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...DOGTOWN FLATS...BLUEWATER BATTLEFIELD STATE HISTORICAL PARK
AND SUGAR LOAF HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4164 10230 4141 10207 4139 10208 4136 10236
4149 10250
TIME...MOT...LOC 0032Z 193DEG 15KT 4142 10235
CDCSpecial weather statement, Jul 22, 7:11 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 711 PM MDT FRI JUL 22 2016 NEZ057-058-230200- KEITH NE-PERKINS NE- 711 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEITH AND NORTH CENTRAL PERKINS COUNTIES UNTIL 800 PM MDT... AT 710 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRULE...OR 9 MILES SOUTHWEST OF OGALLALA...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OGALLALA...BRULE...KINGSLEY DAM...LEMOYNE AND LAKE VIEW CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 78 AND 103. HIGHWAY 92 BETWEEN MILE MARKERS 127 AND 138. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 114 AND 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4094 10175 4098 10198 4132 10191 4128 10157 TIME...MOT...LOC 0110Z 193DEG 21KT 4104 10184 CDC
Local storm report, Jul 22, 7:31 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 6 NNE BRULE 41.17N 101.83W
07/22/2016 E1.00 INCH KEITH NE PUBLIC
&&
MARTINLocal storm report, Jul 22, 7:44 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT FRI JUL 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST 11 WNW LEWELLEN 41.37N 102.35W
07/22/2016 E60 MPH GARDEN NE PUBLIC
&&
MARTINSpecial weather statement, Jul 22, 8:10 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 810 PM MDT FRI JUL 22 2016 NEZ057-230300- KEITH NE- 810 PM MDT FRI JUL 22 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KEITH COUNTY UNTIL 900 PM MDT... AT 809 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF LEMOYNE...OR 17 MILES NORTHWEST OF OGALLALA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEMOYNE...LAKE VIEW CAMPGROUND...RUTHON...BELMAR... EAGLE GULCH CAMPGROUND AND OTTER CREEK CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 101 AND 109. HIGHWAY 92 BETWEEN MILE MARKERS 121 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR LAKE MCCONAUGHY...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 4119 10175 4126 10203 4138 10200 4139 10163 TIME...MOT...LOC 0209Z 276DEG 15KT 4131 10196 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 6:08 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Jul 22, 6:32 PM MDT | Special Weather Statement | LBF | Garden | 43 min |
| Jul 22, 6:55 PM MDT | Flash Flood Warning | LBF | Garden | 3 hr |
| Jul 22, 7:11 PM MDT | Special Weather Statement | LBF | Keith | 49 min |
| Jul 22, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 45 min |
| Jul 22, 7:23 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 37 min |
| Jul 22, 7:45 PM MDT | Tornado Warning | LBF | Arthur | 45 min |
| Jul 22, 8:10 PM MDT | Special Weather Statement | LBF | Keith | 50 min |
| Jul 22, 8:20 PM MDT | Tornado Warning | LBF | Arthur, Keith | 25 min |
| Jul 22, 8:54 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 39 min |
| Jul 22, 9:19 PM MDT | Special Weather Statement | LBF | Arthur, Chase, Deuel, Keith, McPherson, Perkins | 56 min |
| Jul 22, 9:43 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 47 min |
| Jul 22, 10:10 PM MDT | Special Weather Statement | LBF | Arthur, Chase, Hayes, Keith, Lincoln, Logan and 3 more | 65 min |
| Jul 22, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Logan, Thomas | 49 min |
| Jul 22, 11:11 PM MDT | Special Weather Statement | LBF | Chase, Custer, Frontier, Hayes, Lincoln, Logan and 1 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.